Migraine that lasts several days.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 3/9/2007 6:36 PM (GMT -6)   
Hi there,
I have never ventured into this forum,although I have needed to and just don't do it.
Here is my dilemma,and I am wondering if I should be contacting my Dr.
Every other month (like clockwork) During my cycle I get a migraine that last 3-4 days.
I can't stand the light,it just pounds and pounds. It doesn't matter what over the counter drugs I take,it does not go away. Even wakes me up during the night as it hurts so much.
Then after the 3rd or 4th day it is gone.


Any suggestions? Or has any one else been through this?

Thanks
Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia

http://www.healingwell.com/donate

"I am woman,hear me roar one day and cry the next!!!"


Scorpio7
New Member


Date Joined Feb 2007
Total Posts : 16
   Posted 3/9/2007 7:22 PM (GMT -6)   
I had a similar experience but I was on the combined birth control pill (which I've since stopped, and seen improvement). OTC medicines aren't that successful at tackling strong migraines...most simply 'mask' the pain rather than getting rid of it. You should really get a prescription for triptans which worked wonders for me. They're quite safe and don't cause any unpleasant side effects (in the UK sumatriptan is available as an OTC drug). Since you only get migraines ever other month you can probably take stronger meds for the duration of the pain, and use the pain-free intervals to detox and avoid rebound headaches.

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 3/9/2007 8:01 PM (GMT -6)   
Thanks Scorpio for your advice,I need to figure out what to do ..I don't have insurance right now,so I know that any meds I take will cost me an arm and a leg...basically do I just be miserable for 3-4 days or suck it up and pay the big bucks...decisions decisions...
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia

http://www.healingwell.com/donate

"I am woman,hear me roar one day and cry the next!!!"


Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 3/10/2007 7:22 AM (GMT -6)   
Hi Shy,

Sorry you are going through this. You really should seek your Doctors advice about this as particularly if you are taking meds for depression or anxiety they do not go well with the triptans!!!! - See the post about 'Serotonin Syndrome'. Please talk to your Doctor anyway about your Migraines as it is important that you get the right treatment for your situation.

take care

Ann
Co-Moderator of the Migraine/Headache Forum


philly72
New Member


Date Joined Mar 2007
Total Posts : 10
   Posted 3/11/2007 10:00 PM (GMT -6)   
Please read the forum rules concerning duplicate posts and selling

Post Edited By Moderator (Jeannie143) : 3/12/2007 1:31:54 PM (GMT-6)


ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 3/13/2007 6:07 AM (GMT -6)   
Hi Ann
I am currently med free and have been for over a year( after 16 yrs of taken meds)..so I am very leary about getting something that I have to depend on.
But,if the pain gets too bad I will see a doctor.

Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia

http://www.healingwell.com/donate

"I am woman,hear me roar one day and cry the next!!!"


Bam2007
New Member


Date Joined Mar 2007
Total Posts : 10
   Posted 3/20/2007 11:45 PM (GMT -6)   
Hi there, I'm a new to this site and I am so glad to have found it. I feel that I am not alone and that there are alot more people who suffer from migraines and that have tried what I have tried. Unfortunaltly I have not found the right med. I have tried from topomax, imitrex,zortig triptan and nothing that really works. I actually found this site because I wanted to find out about butlbtl/apap/caff and it directed me here. Anyways I just started takeing this new one three days ago since my migraines seemd to be back. at first I thought it was because of my menstrual but after three days and my period done I'm still having headaches with the pounding on my left side. I have been with stomache problems such as bloating,pain and constipation. again I thought thry were cramps or part of my period. I will be calling my doc tomorrow to set up an appt. since I'm now worried of it being something dif. from all the meds. I rec. you try and seek professional help because any type of occuring pain is not normal. as for the pain only lasting a few days during your period I started out with the same and now it seems to be worse and worse each month at my cycle.
take care and hope you feel better
If you have any ?'s feel freee to ask me

-BAM2007

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 3/21/2007 6:54 AM (GMT -6)   
Thanks Bam
Good Luck with your Doctor's appt.


Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia

www.healingwell.com/donate

"I am woman,hear me roar one day and cry the next!!!"

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 19, 2017 4:04 PM (GMT -6)
There are a total of 2,884,378 posts in 316,481 threads.
View Active Threads


Who's Online
This forum has 157608 registered members. Please welcome our newest member, nycusc.
438 Guest(s), 13 Registered Member(s) are currently online.  Details
notsosicklygirl, Kent M., netsavy006, annrubertsko, dacarte3, Serenity Now, Sherrine, Saipan Paradise, cr3ativegirl, ChickenArise, claude783, pitmom, garyDouglas


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer